Mississippi, 2015Damaging Winds in Mississippi, July 25, 2015
July 25, 2015 · NWS JAN · 3 events in 3 counties and zones
Daytime heating, an outflow boundary, instability and plenty of gulf moisture combined to form a few severe thunderstorms across central Mississippi.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $21,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Daytime heating, an outflow boundary, instability and plenty of gulf moisture combined to form a few severe thunderstorms across central Mississippi.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 25, 9:17 AM CST, 4 hours 15 minutes earlier.
Area forecast discussion, Jul 25, 9:17 AM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1017 AM CDT SAT JUL 25 2015
.UPDATE...KJAN 12Z UA SOUNDING SHOWING A DRIER AIRMASS THAN
YESTERDAY WITH A PW OF 1.64. IT IS ALSO SHOWING MUCH DRIER AIR IN THE
LOWER LEVELS JUST ABOVE THE SURFACE. THUS...EXPECT DEWPOINTS TO MIX
INTO THE 60S AND THE RESULTING DRIER AIR TO WARM INTO THE UPPER 90S
TO NEAR 100.
NOT MUCH CONVECTION EXPECTED TODAY...BUT WEAK WIND SHIFT NOTED IN
SURFACE ANALYSIS THIS MORNING FROM CLARKSDALE TO JUST NORTH OF
MERIDIAN...MAY SERVE TO FOCUS A FEW STORMS./26/
&&
.AVIATION...ISOLATED THUNDERSTORMS WILL OCCUR ACROSS THE AREA THIS
AFTERNOON...BUT VFR FLIGHT CATEGORIES ARE EXPECTED TO PREVAIL AT
MOST SITES THROUGH MUCH OF THE NEXT 24 HOURS. FLIGHT CATEGORIES
COULD BRIEFLY BE REDUCED TO MVFR/IFR STATUSES IF CONVECTION IS
OBSERVED ON STATION. WIND GUSTS BETWEEN 26-35 KNOTS...FREQUENT
LIGHTNING...AND HEAVY DOWNPOURS WILL BE POSSIBLE WITH STORMS TODAY.
CONVECTION WILL DISSIPATE AROUND 00Z. /19/15/
&&
.PREV DISCUSSION... /ISSUED 415 AM CDT SAT JUL 25 2015/
DISCUSSION...TODAY THROUGH SUNDAY NIGHT...ISOLATED CONVECTION HAS
FESTERED OVER THE FORECAST AREA THROUGH THE OVERNIGHT HOURS. THIS
IS AS A RESULT OF A WEAK SURFACE BOUNDARY THAT'S DRAPED ACROSS
NORTHEAST MISSISSIPPI. THIS FEATURE SLOWLY RETROGRADING THROUGH THE
CWA...IN ADDITION TO WEAK IMPULSES EMBEDDED IN NORTHERLY FLOW ALOFT
ON THE EASTERN PERIPHERY OF A MID/UPPER LEVEL RIDGE TO OUR WEST...
AND DAYTIME HEATING...WILL KEEP ISOLATED SHOWERS AND STORMS IN THE
FORECAST THROUGH THE COURSE OF TODAY. THAT SAID...MOST LOCALES WILL
STILL REMAIN RAIN FREE AGAIN TODAY. MUCH OF THE CONVECTION FROM
THIS AFTERNOON WILL DISSIPATE AROUND SUNSET THIS EVENING...BUT AS
LONG AS THE BOUNDARY REMAINS OVER THE CWA...A STRAY SHOWER OR STORM
CAN'T BE RULED OUT INTO SATURDAY NIGHT.
BY SUNDAY AFTERNOON...MODELS AGREE THE BOUNDARY WILL SIT ACROSS TO
JUST SOUTH OF THE FORECAST AREA. ALOFT...THE RIDGE WILL BUILD
FURTHER EAST INTO THE LOWER MISSISSIPPI RIVER VALLEY AND THE CWA.
WHILE AN ISOLATED SHOWER OR STORM CAN'T BE RULED OUT ACROSS THE
CWA...RAIN CHANCES LOOK CONFINED TO THE SOUTH ALONG THE HIGHWAY 84
CORRIDOR NEAR THE BOUNDARY. HIGH PRESSURE AT THE SURFACE TO OUR
NORTHEAST WILL RESULT IN EAST TO SOUTHEAST FLOW SETTING UP OVER THE
REGION...CAUSING SOME SLIGHTLY DRIER AIR TO ADVECT INTO THE CWA.
AGAIN...ISOLATED CONVECTION WILL DISSIPATE AROUND SUNSET SUNDAY
EVENING.
AS FAR AS TEMPERATURES ARE CONCERNED...A HEAT ADVISORY REMAINS IN
EFFECT FOR MUCH OF THE WESTERN HALF OF THE FORECAST AREA THROUGH 7
PM CDT TODAY. THE COMBINATION OF HIGHS IN THE UPPER 90S AND DEW
POINTS IN THE MID 70S WILL AGAIN LEAD TO HEAT INDICES BETWEEN 105-
110. ANOTHER HEAT ADVISORY WILL LIKELY BE NEEDED FOR THE SAME AREA
ON SUNDAY...AND PERHAPS EXTENDED FURTHER EAST TO THE INTERSTATE 55
CORRIDOR. DESPITE THE SLIGHTLY LOWER DEW POINTS...HIGHS FLIRTING
WITH...AND PERHAPS REACHING...THE CENTURY MARK ON SUNDAY WILL HELP
OFF-SET THIS DRIER AIR...THUS CAUSING HEAT INDICES TO AGAIN RANGE
BETWEEN 105 AND 110. /19/
MONDAY THROUGH FRIDAY...OPPRESSIVE HEAT WILL PERSIST INTO THE
BEGINNING OF THE NEW WORK WEEK, BUT DARE WE SAY THERE IS A SMALL
GLIMMER OF HOPE ON THE HORIZON?
AT THE BEGINNING OF THE PERIOD, THE MID/UPPER LEVEL RIDGE AXIS WILL
BE CENTERED OVER THE ARKLATEX AND MAINTAIN BROAD INFLUENCE ACROSS
THE DEEP SOUTH. MEANWHILE, A POTENT SHORTWAVE WILL BE PIVOTING INTO
THE PACIFIC NORTHWEST. THROUGH MIDWEEK, THE RIDGE WILL BEGIN TO
BUILD WESTWARD AS THE SHORTWAVE PASSES EASTWARD ALONG THE NORTHERN
PERIPHERY OF THE RIDGE. THEN BY WEEK'S END, MODEL GUIDANCE SHOWS
GOOD AGREEMENT IN THE RIDGE BEING CENTERED OVER THE WESTERN CONUS,
WITH TROUGHING DEVELOPING OVER THE EAST, PLACING OUR REGION IN
NORTHWEST FLOW ALOFT.
AS THE RIDGE MAINTAINS STRONG INFLUENCE MONDAY INTO TUESDAY, HEAT
WILL CONTINUE TO BE THE PRIMARY HEADLINE. IT IS NOT OUT OF THE
QUESTION FOR A FEW AREAS TO REACH THE TRIPLE DIGITS IN THIS TIME
FRAME, PARTICULARLY ACROSS THE DELTA WHERE RAIN HAS BEEN MOST SCARCE
RECENTLY. ALSO CONVECTIVE COVERAGE IS EXPECTED TO BE QUITE LIMITED,
WITH RATHER LOW RAIN CHANCES. HOWEVER, BY WEDNESDAY AS THE RIDGE
AXIS SHIFTS WESTWARD WE SHOULD SEE GREATER INFLUENCE FROM
DISTURBANCES ON THE EASTERN MARGINS OF THE RIDGE. WITH THE
ATMOSPHERE BEING RATHER MOIST BY THIS TIME (PW PROGGED BETWEEN 1 3/4-
2 IN), AN UPWARD TREND IN POPS AND RESULTING GRADUAL DOWNWARD TREND
IN TEMPS IS EXPECTED TO ENSUE. THESE TRENDS WILL CONTINUE THROUGH
THE END OF THE WEEK, WITH DAYTIME POPS INTO CHANCE RANGE AND HIGHS
DOWN INTO THE LOW/MID 90S. IT'S DEFINITELY NOT SUNNY WITH A HIGH OF
75, BUT WE'LL HAVE TO TAKE WHAT WE CAN GET IN THE HEART OF THE DOG
DAYS OF SUMMER. /DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 98 76 99 77 / 18 6 8 5
MERIDIAN 96 74 97 74 / 16 5 8 5
VICKSBURG 98 77 99 77 / 15 9 9 6
HATTIESBURG 97 77 98 76 / 19 9 20 10
NATCHEZ 95 77 97 77 / 15 11 15 10
GREENVILLE 98 76 99 78 / 18 6 8 4
GREENWOOD 97 75 98 77 / 17 3 8 3
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-025-027-
034>036-040>042.
LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-016-
023>026.
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.
&&Hazardous weather outlook, Jul 25, 3:58 AM CST, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
458 AM CDT SAT JUL 25 2015
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036-
040>042-252100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-
458 AM CDT SAT JUL 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT...
EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...TODAY
HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 105 TO 110 DEGREES FROM
LATE THIS MORNING THROUGH THE AFTERNOON.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
PEAK AFTERNOON HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 105 TO
110 DEGREES AGAIN ON SUNDAY. THESE HOT CONDITIONS ARE EXPECTED TO
CONTINUE INTO AT LEAST THE EARLY PART OF THE UPCOMING WORK WEEK.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.
MSZ026>033-037>039-043>066-072>074-252100-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
ATTALA-WINSTON-NOXUBEE-MADISON-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-
RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
458 AM CDT SAT JUL 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...
AND SOUTH CENTRAL MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT...
EXCESSIVE HEAT
THREAT...LIMITED
TIMING...TODAY
HEAT INDEX VALUES ARE EXPECTED TO CLIMB TO NEAR 105 DEGREES LATE
THIS MORNING THROUGH THE AFTERNOON HOURS.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
PEAK AFTERNOON HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 103 TO
110 DEGREES ON SUNDAY. THESE HOT CONDITIONS ARE EXPECTED TO CONTINUE
INTO AT LEAST THE EARLY PART OF THE UPCOMING WORK WEEK.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.
19
&&
...HAZARD LEGEND...
*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR
MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107
DEGREES.
SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES
AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR
TEMPERATURES GREATER THAN 103 DEGREES.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR
TEMPERATURES 100 TO 103 DEGREES.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN HOME PAGE...
WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
@NWSJACKSONMS
PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jul 25, 1:11 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
211 PM CDT SAT JUL 25 2015
MSZ050-252000-
SCOTT MS-
211 PM CDT SAT JUL 25 2015
...A STRONG THUNDERSTORM WILL AFFECT WESTERN SCOTT COUNTY UNTIL 300
PM CDT...
AT 211 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER LUDLOW...OR 11 MILES WEST OF HARPERVILLE...MOVING SOUTH AT 20
MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
FORKVILLE AROUND 230 PM CDT.
BRANCH AROUND 240 PM CDT.
MORTON AROUND 255 PM CDT.
LAT...LON 3233 8973 3238 8973 3249 8976 3259 8976
3259 8973 3258 8973 3258 8963 3257 8957
3230 8952
TIME...MOT...LOC 1911Z 001DEG 16KT 3255 8968
DBThunderstorm Wind, Scott
- When
- July 25, 1:32 PM CST
- Where
- Scott County, 2.71 mi WNW of Morton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 32.370, -89.710
Several trees were blown down along with roof damage to a house.
Thunderstorm Wind, Copiah
- When
- July 25, 3:03 PM CST
- Where
- Copiah County, 0.91 mi NE of Crystal Spgs
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Public
- Coordinates
- 31.990, -90.360
Trees were blown down along I-55 North between Crystal Springs and Terry. Another tree was down near a railroad track. This was related to an outflow boundary of a nearby decaying thunderstorm.
Thunderstorm Wind, Washington
- When
- July 25, 3:55 PM CST
- Where
- Washington County, 0.69 mi S of Greenville
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 33.390, -91.050
Two trees were blown down with one on Lotus Street and one on Washington Avenue. Greenville ASOS gusted to 41 mph around the same time.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Hawaii, July 25 to 28, 20152 deaths · 15 events
- Damaging Wind in Michigan, July 25, 2015$100,000 · 70 kt wind · 1 event
- Wildfire in California, July 25 to 31, 20156 injured · 1 event
- Hail and Damaging Winds in South Dakota, July 25, 2015$20,000 · 1.75 in hail · 10 events
- Excessive Heat in Arkansas, July 25 to 29, 201518 events
- Damaging Winds in South Dakota, July 25, 2015$15,000 · 56 kt wind · 7 events
- Hail and Damaging Winds in Kansas, July 25, 20151 in hail · 12 events
- Heat in Missouri, July 25, 201511 events
- Damaging Wind in Illinois, July 25, 2015$15,000 · 52 kt wind · 1 event
- Damaging Winds in Louisiana, July 25, 2015$14,000 · 55 kt wind · 2 events
- Excessive Heat in Missouri, July 25, 20158 events
- Damaging Winds in South Dakota, July 25, 201561 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 586277, 586279, 586278.